Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 59, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 22, 1994, 4:29 PM EDT for Palm Beach County, Florida. It was in force for 61 min.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1994, 4:29 PM EDT (20:29 UTC)
- Expired
- Jun 22, 1994, 5:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Palm Beach County, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPBI 222029 SVRPBI FLC099-222130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WEST PALM BEACH FL 429 PM EDT WED JUN 22 1994 THE NATIONAL WEATHER SERVICE IN WEST PALM BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 PM EDT FOR THE FOLLOWING LOCATIONS...... IN SOUTH FLORIDA ...PALM BEACH COUNTY AND THE ADJACENT COASTAL WATERS ...SEVERE THUNDERSTORM OVER WEST-CENTRAL PALM BEACH COUNTY... AT 430 PM EDT WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER WEST-CENTRAL PALM BEACH COUNTY...VERY CLOSE TO BELLE GLADE MOVING TO THE EAST AT 15 MILES AN HOUR. THIS STORM...AND OTHER STORMS NOW FORMING OR INTENSIFYING...CAN BE EXPECTED TO MOVE ACROSS PALM BEACH COUNTY DURING THE NEXT HOUR OR TWO. PLEASE NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY TO REPORT ANY DAMAGES YOU MAY SIGHT. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:15 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 22, 2:15 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 215 PM EDT WED JUN 22 1994 SFC RDG AXIS WL CONT TO BE SUPPRESSED S OF FA. MDLS INDC MINOR CHGS WL TAKE PLACE ALF. UPR LO OVR ATLNTC SHLD CONT TO DRIFT E. CNVCTN SUPPRESSED W OF THIS SYS BUT LRG AREA OF CNVCTN IS OCCURRING OVR NE GLFMEX. SHLD SEE LTL MVMNT/SLGT PROGRESSION TO UPR RDGS/TROFS SO DO NOT SEE A MAJOR SUPPRESSION FTR THAT WL SGFNTLY DCRS POPS NEXT TWO DAYS. THERE4 WL GO WITH GOOD CHC POPS NEXT TWO AFTNS. @1...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE @2...VOLUSIA BREVARD INDIAN RIVER ST LUCIE MARTIN MCO TT 073/092 073/093 2515 DAB TT 072/092 073/093 3525 MLB TT 073/092 074/093 3525 .MLB...NONE. RL
In the hours before
Special weather statement, Jun 22, 3:41 PM EDT, 48 minutes before
FLZ038-501-222040- SPECIAL WEATHER STATEMENT AND MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 341 PM EDT WED JUN 22 1994 ...STRONG THUNDERSTORMS OVER FLAGLER COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS OVER FLAGLER COUNTY FROM JUST NORTH OF FLAGLER BEACH TO NEAR BUNNELL MOVING EAST AT 15 MPH. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. BOATERS ON THE COASTAL WATERS OF FLAGLER COUNTY SHOULD REMAIN ALERT AND SEEK SAFE HARBOR IF ONE OF THESE STRONG THUNDERSTORMS APPROACHES.
Special weather statement, Jun 22, 3:41 PM EDT, 48 minutes before
FLZ038-501-222040- SPECIAL WEATHER STATEMENT AND MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 341 PM EDT WED JUN 22 1994 ...STRONG THUNDERSTORMS OVER FLAGLER COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS OVER FLAGLER COUNTY FROM JUST NORTH OF FLAGLER BEACH TO NEAR BUNNELL MOVING EAST AT 15 MPH. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. BOATERS ON THE COASTAL WATERS OF FLAGLER COUNTY SHOULD REMAIN ALERT AND SEEK SAFE HARBOR IF ONE OF THESE STRONG THUNDERSTORMS APPROACHES.
Special weather statement, Jun 22, 3:41 PM EDT, 48 minutes before
FLZ041-047-054-059-064-501-222045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 341 PM EDT WED JUN 22 1994 ...SPECIAL MARINE WARNING FROM ORMOND BEACH TO NEW SMYRNA BEACH UNTIL 415 PM... AT 335 PM...A THUNDERSTORM WITH VERY HEAVY RAIN CONTINUED JUST OFFSHORE BETWEEN DAYTONA BEACH AND PONCE INLET. THE STORM WAS MOVING EAST AT 15 MPH AND PRODUCING VERY HEAVY RAIN AND FREQUENT LIGHTNING. WATERSPOUTS WERE REPORTED AROUND 3 PM OFFSHORE PONCE INLET. ELSEWHERE...SCATTERED THUNDERSTORMS EXTENDED FROM THE FLAGLER COUNTY COAST INLAND TO AROUND LAKE GEORGE. SCATTERED SHOWERS AND THUNDERSTORMS WERE GENERALLY DECREASING IN COVERAGE OVER INTERIOR SECTIONS FROM ORLANDO TO LAKE OKEECHOBEE. HOWEVER...COOL AIR FLOWING OUT FROM THIS DIMINISHING ACTIVITY MAY INTERACT WITH THE EAST COAST SEA BREEZE...WHICH WAS VERY NEAR THE EAST COAST. THIS MAY RESULT IN SOME RAPIDLY DEVELOPING THUNDERSTORMS DURING THE NEXT FEW HOURS FROM FLAGLER BEACH SOUTHWARD TO JUPITER INLET. MARINE INTERESTS AND PEOPLE NEAR THE EAST COAST SHOULD BE ALERT FOR THE POSSIBILITY THAT THUNDERSTORMS MAY INCREASE RAPIDLY DURING THE REMAINDER OF THE AFTERNOON AND EVENING HOURS. RL
Special weather statement, Jun 22, 3:43 PM EDT, 46 minutes before
FLZ041-047-054-059-064-501-222045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 341 PM EDT WED JUN 22 1994 ...SPECIAL MARINE WARNING FROM ORMOND BEACH TO NEW SMYRNA BEACH UNTIL 415 PM... AT 335 PM...A THUNDERSTORM WITH VERY HEAVY RAIN CONTINUED JUST OFFSHORE BETWEEN DAYTONA BEACH AND PONCE INLET. THE STORM WAS MOVING EAST AT 15 MPH AND PRODUCING VERY HEAVY RAIN AND FREQUENT LIGHTNING. WATERSPOUTS WERE REPORTED AROUND 3 PM OFFSHORE PONCE INLET. ELSEWHERE...SCATTERED THUNDERSTORMS EXTENDED FROM THE FLAGLER COUNTY COAST INLAND TO AROUND LAKE GEORGE. SCATTERED SHOWERS AND THUNDERSTORMS WERE GENERALLY DECREASING IN COVERAGE OVER INTERIOR SECTIONS FROM ORLANDO TO LAKE OKEECHOBEE. HOWEVER...COOL AIR FLOWING OUT FROM THIS DIMINISHING ACTIVITY MAY INTERACT WITH THE EAST COAST SEA BREEZE...WHICH WAS VERY NEAR THE EAST COAST. THIS MAY RESULT IN SOME RAPIDLY DEVELOPING THUNDERSTORMS DURING THE NEXT FEW HOURS FROM FLAGLER BEACH SOUTHWARD TO JUPITER INLET. MARINE INTERESTS AND PEOPLE NEAR THE EAST COAST SHOULD BE ALERT FOR THE POSSIBILITY THAT THUNDERSTORMS MAY INCREASE RAPIDLY DURING THE REMAINDER OF THE AFTERNOON AND EVENING HOURS. RL
Special weather statement, Jun 22, 4:15 PM EDT, 14 minutes before
FLZ041-044>047-053-054-058-059-064-501-222115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 415 PM EDT WED JUN 22 1994 ...SPECIAL MARINE WARNING FROM ORMOND BEACH TO NEW SMYRNA BEACH HAS EXPIRED... ...SPECIAL MARINE WARNING UNTIL 515 PM FROM SEBASTIAN INLET TO ST LUCIE INLET... AT 410 PM...NATIONAL WEATHER SERICE RADAR SHOWED A DEVELOPING AREA OF SHOWERS ANS THUNDERSTORMS FROM OSLO TO SEBASTIAN INLET AND 5 TO 10 MILES WEST OF PORT ST LUCIE. THE STRONGEST STORMS WERE LOCATED NEAR VERO BEACH. THE STORMS WERE MOVING SOUTHEAST AT 5 MPH AND WILL EFFECT THE VERO BEACH AREA AND ADJACENT COASTAL WATERS DURING THE NEXT HOUR. THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS WERE LOCATED FROM LAKE OKEECHOBEE TO LAKE KISSIMMEE...FROM THE KENNEDY SPACE CENTER TO FLAGLER BEACH AND LAKE GEORGE. THE ACTIVITY WAS MOVING EAST 10 MPH. THROUGH 515 PM...SHOWERS AND THUNDERSTORMS WILL APPROACH PORT ORANGE AND ORMOND BY THE SEA. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PETERSEN
Special weather statement, Jun 22, 4:17 PM EDT, 12 minutes before
FLZ041-044>047-053-054-058-059-064-501-222115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 415 PM EDT WED JUN 22 1994 ...SPECIAL MARINE WARNING FROM ORMOND BEACH TO NEW SMYRNA BEACH HAS EXPIRED... ...SPECIAL MARINE WARNING UNTIL 515 PM FROM SEBASTIAN INLET TO ST LUCIE INLET... AT 410 PM...NATIONAL WEATHER SERICE RADAR SHOWED A DEVELOPING AREA OF SHOWERS ANS THUNDERSTORMS FROM OSLO TO SEBASTIAN INLET AND 5 TO 10 MILES WEST OF PORT ST LUCIE. THE STRONGEST STORMS WERE LOCATED NEAR VERO BEACH. THE STORMS WERE MOVING SOUTHEAST AT 5 MPH AND WILL EFFECT THE VERO BEACH AREA AND ADJACENT COASTAL WATERS DURING THE NEXT HOUR. THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS WERE LOCATED FROM LAKE OKEECHOBEE TO LAKE KISSIMMEE...FROM THE KENNEDY SPACE CENTER TO FLAGLER BEACH AND LAKE GEORGE. THE ACTIVITY WAS MOVING EAST 10 MPH. THROUGH 515 PM...SHOWERS AND THUNDERSTORMS WILL APPROACH PORT ORANGE AND ORMOND BxY THE SEA. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PETERSEN
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:25 PM EDT | Tornado Warning | MLB | Saint Lucie | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.